Welcome to the ehealthforum. I am glad to help you out. Yes, sinus tachycardia can be caused by the viral infections as they tend to increase the basal metabolic rate increasing the demands of the body tissues resulting in the increased heart rate. Normally, while exercising one should try to achieve at least 85% of the maximum predicted heart rate which is calculated by subtracting the age of the person from 220 i.e. 220 â age of the person.
However, if a person is on beta blockers, then such high heart rates canât be achieved. You can also try lowering your target heart rate by the amount that your resting heart rate has been lowered by the beta blocker. For example, if your resting heart rate has decreased from 70 to 50, then try working at a target heart rate 20 beats per minute lower than what you used to do. I sincerely hope this information helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.